Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Took steroid shot for bronchitis. Noticed elevated blood pressure level. Looking for solution?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5620 Questions
I had a steroid shot today for bronchitis. My blood pressure always reads 110 over 70 but today about 4 hrs after I got the shot my blood pressure has increased and now it's reading 184 over 93. It's 3 am and I'd like to go to bed and see if it would come down. What is your suggestion?
Posted Fri, 8 Mar 2013 in General Health
Answered by Dr. Aarti Abraham 1 hour later
thank you for your query.

Steroid injections can cause hypertension and raised blood pressure.
At a systolic blood pressure > 160 and / or a diastolic > 90, you cannot simply rest at home.
You need to consult your Physician immediately, get the reading checked and get a prescription for an antihypertensive medication.
Generally, following steroid shot, the blood pressure should normalize within a few hours, but the reading of 184 / 93 carries risk of complications like stroke, embolism, lung complications and other fatal conditions.

Hence I urge you to contact / XXXXXXX your physician at the earliest.

Meanwhile, make sure you are not alone, and have assistance.

Take care, and all the best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor